Side effects of Lynparza for prostate cancer

  • 1 reply
  • 35 subscribers
  • 102 views

Hello.  I have stage 4 PCa, mCRPC. Was diagnosed T3b in 12/2014. Gleason 9.   I have been on ADT and Zytiga but PSA rising.  I recently tested positive for BRCA2 and started Lynparza June 1, 2024.  Main SEs are extreme fatigue and altered taste.  
i accept that every patient reacts differently but am interested to know of any empirical info you may have regarding how long these SEs last, on average.  Especially taste.  Thank you. 

  • Hello Patrick9,

    Thanks for getting in touch and welcome to our online community. My name is Suzanne and I’m one of the Cancer Information Nurse Specialists on the Macmillan Support Line.

    I’m sorry to hear you’ve been experiencing side effects after starting on Lynparza for BRCA 2 positive, advanced prostate cancer in June 2024.

    Unfortunately fatigue and taste changes are both listed as common side effects, affecting 10 % of people taking this drug.

    As you mention, the severity and impact of these side effects can vary greatly from one individual to another and can also be influenced by other contributory factors. For this reason, we would always suggest that you contact your clinical nurse specialist (CNS). That way they can investigate your symptoms and any other influencing factors. They can then offer supportive treatment. If you are unsure who your clinical nurse specialist is, please do call your consultant’s secretary to ask.  

    The electronic medicines compendium has detailed information around side effects of Lynparza. You may find it helpful to read this, but unfortunately it does not give any clear indication of how long these may last. This may well be for the reasons noted above.

    It may also be worth contacting a Boots Macmillan information pharmacist who may be able to provide more information about Lynparza side effects for you.

    I can see that you have not joined our prostate cancer forum yet. This may be helpful as you can connect with others who may be in similar circumstances to gain further insight. Prostate Cancer UK also have a similar forum.

    As fatigue is an extremely common cancer symptom we also have some supportive information around managing this. This explains the other potential influencing factors other than drug side effects, and I hope you find this helpful.

    .

    This information from Chemo care also gives tips and suggestions around managing taste changes.

    I do hope that this information is helpful. Please feel free to reach out to us on the support line if you have any further questions or need support.

     

    Best wishes and take care,

     

    Suzanne, Cancer Information Nurse Specialist

    You can also speak with the Macmillan Support Line team of experts. Phone free on 0808 808 0000 (7 days a week, 8am-8pm) or send us an email.

    Ref/SF/MH